Fentanyl and percocets
First, let me say my withdrawal from fentanyl was the the most agonizing & horrible experience of my entire life. At the time I started using fentanyl I wasn't even sure what it was or how it worked. I have never been a drug user previous to this. I had only used vicodins and percocets prescribed for a week at a time maybe three or 4 times in my entire life.
Routine dental work, after an emergency surgery, etc. I liked the way the vicodins made me feel. Warm, fuzzy, at peace with the world, talkative, social. I felt happy and as though nothing could bring me down. Same with the percocets except they were stronger and lasted longer for me. I even liked the itchiness they made me feel.
I was content to sit staring at a wall lightly scratching my limbs and tummy. All the while, I'm using these as prescribed. Only 1-2 as needed for pain every 4-6 hrs. I always took them whole, never crushed, chewed, or snorted them. Taking them as prescribed was good enough. My script would run out and that was the end.
On occasion I'd get codeine cough syrup for sinus infections or other misc coughs and colds. That was rare, but when I got it, I loved that too. I never sought it out, never tried to score it off the street or found a person with a script to get some from. I was happy to run into the opportunity to get a prescription very randomly every couple years.
Anyway, at the age of 38 I found myself going through a tough time in my life. Hated my job, was going through a divorce, just very stressful in general. I found myself feeling depressed and on edge a lot of the time. I'd catch myself thinking,, wish I had some pills, that'd make me feel great, even if just for a short time.
I can't say exactly what my job was or where I worked at the time, but I somewhat had access to fentanyl patches. I knew they were narcotic and so I figured it would give me the same happy feel good effect as the pills always have.
I obtained a couple patches and decided to give them a try. They didn't stick very well, and i was convinced they wouldn't work or I'd lose them because they'd fall off.
I had heard of cheeking them, so I gave it a try. I placed a 25 mg patch under my tongue. The taste was horrid. I left it under there a couple minutes and spit constantly. I'd put the wet patch in my pocket and take it out and suck on it some more throughout the day. Sometimes they lasted a few days, toward the end of my addiction, I was using an entire 50 or 75 mg patch in one day.
I had no concept of how stupid or dangerous this was! I went through a few withdrawals but didn't even realize that's what it was. Felt like a flu and I never thought otherwise. These mostly happened on weekends or vacation or whenever I wasn't at work to get the patches.
After I caught on, I started hoarding patches while at work. Trying to get as many as I could to carry me through my days off and vacations. The most I ever had at one time were maybe 10. Once I was so desperate, I went into work on an evening I was off. Brought some chocolates and visited a patient as an excuse for being there.
My life became consumed with trying to make sure I had enough, because if I didn't the withdrawal would set in and it scared me more than death itself! I needed to be cheeking every 6 hrs at least. I'd wake up in the morning drenched in sweat with an excruciating back ache, my whole body was sore. Sometimes even the soles of my feet hurt and it was hard to use my fingers because I felt like I had arthritis.
I'd cheek my patch and felt awesome and "normal" again after a half hour. The fentanyl never gave me that warm and fuzzy feeling like the pills. It did something entirely different. It gave me energy like crazy, I could get anything done because my ability to focus was crazy on spot.
It was pure motivation for me. I could miss sleep, cheek that patch and be good as new. Hours in the gym and work was a breeze. I went above and beyond and left feeling accomplished. My relationship with fentanyl lasted only 7 months. I was fired from my job for attendance issues. I was devastated. Didn't know how I I was going to pay my bills, not to mention my fentanyl supply was pretty much cut off. I had two patches left and didn't know what to do.
By this time, I wanted off them but was deathly afraid of the withdrawals. The little taste I'd had of them a few times before would be nothing compared to the hell I was about to endure for the next month. I tried to do some reading online about withdrawals.
For the most part I was under the impression it would only last 3-5 days. Days one and two being the worst. Then I found a forum where a guy had this exact same experience as I. He said the withdrawals can last weeks and that day 5 and 6 are the worst.
I began to panic. I was only on day 2 and my symptoms were already so unbearable I thought I might die. The hot cold flashes, drenching sweats, pinhole pupils, restless legs and arms, puking, diarrhea, couldn't keep anything down. The body aches were the worst pain I'd ever felt. Worse than being in labor.
My heart rate was racing and pounding so loud I thought I might have a heart attack. Insomnia was awful. On days 3-5 I managed to only sleep an hour and a half on three full days. I was delirious, even my skin hurt. Tried to shower and the spray felt like needles shooting into my skin. It said to exercise, it helps, take hot showers. None of it helped me. I was too sick to even get out of bed. But, in bed I was restless because I could not get comfortable. I wanted to die.
I prayed to fall asleep and never wake up. I had my son with me some of this time. A very active rambunctious 4 yr old. It took everything I had left in me to get up and make him 3 meals a day. I had cartoons on tv all day for him, I let him play video games as much as he wanted, skip baths and play with play-dough at the coffee table.
He knew I was very sick and somehow we managed. The days I didn't have him I spent all day in bed. Crying until I had no more tears. I was sneezing every thirty seconds which I guess is a part of the withdrawals. My family and friends began to wonder what super bug I had, when I wasn't better after 10 days, or 14....
My boyfriend assumed I was depressed and under a lot stress from losing my job. Everyone did. Nobody knew my secret. It was day 11 I tried to find a methadone clinic, which someone online recommended. There was a guy, who went through what I did who convinced me not too. Told me 11 days was huge, it's going to get better. I promise, he'd tell me,. Just hang in there.
I'd lost 10 lbs in ten days. He was right, on day 15 I slept a whole 4 hrs. I got up and walked outside. I was exhausted but my symptoms were letting up. It took three weeks for the symptoms to subside. I still felt tired and couldn't sleep for more than 4 hours a night for weeks after that.
I started going to the gym again and slowly felt myself. Everything was vibrant. I could smell and taste like never before. My emotions came back and my sex drive. I told myself never again!!!!!
I won my case with unemployment and decided to take the summer off to get my life in order. I spent it working out, swimming, hiking, doing fun things with my son and boyfriend. I returned to work in the fall (the same line of work) and the same temptations are there, but never again will I touch a patch!
The pills are a different story. I obtained 35 percocets from an acquaintance. Took a few here and there the first few days. Ended up taking them around the clock and now the supply is gone.
The last two days I'm again experiencing withdrawal. A walk in the park compared to the previous WD. But still unpleasant. Like influenza almost. The worst are the cravings. I found a Percocet in my car I must have dropped. That was an hour ago, I took it of course. I am feeling a ting bit of relief right now.
I've been taking a Xanax at bedtime the last three nights. It helps also. Just hoping this WD is nothing like the last. Work was torture last night and will be tonight. I'm tired and achy. Running to the bathroom every 30 mins or so. I'm hoping this is the last time I put myself in this situation. Just wondering if this withdrawal will be easier and over faster?